Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 152, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 10, 2020, 1:45 PM CST for Adams County, Brown County, Pike County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2020, 1:45 PM CST (19:45 UTC)
- Expired
- Nov 10, 2020, 2:45 PM CST
- In force
- 60 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, IL, Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 121 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 11:22 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428
WUUS53 KLSX 101945
SVRLSX
ILC001-009-149-102045-
/O.NEW.KLSX.SV.W.0152.201110T1945Z-201110T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
145 PM CST Tue Nov 10 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Pike County in west central Illinois...
Eastern Adams County in west central Illinois...
Brown County in west central Illinois...
* Until 245 PM CST.
* At 145 PM CST, severe thunderstorms were located along a line
extending from near Golden to near Vandalia, moving northeast at 60
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mount Sterling, Barry, Griggsville, Camp Point, Clayton, Golden,
Beverly, Buckhorn, La Grange, Kingston, Liberty, Versailles,
Richfield, Perry, New Canton, Kinderhook, Baylis, Chambersburg, New
Salem and Mound Station.
This includes Interstate 72 near exit 20.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4019 9091 4011 9091 4010 9070 4009 9070
4008 9067 4005 9068 4002 9063 4003 9061
4001 9062 4000 9060 3998 9060 3998 9051
3992 9054 3988 9058 3983 9057 3979 9060
3973 9063 3960 9118 3961 9119 4020 9112
TIME...MOT...LOC 1945Z 228DEG 54KT 4013 9110 3929 9145
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
MRM3 follow-up statements
466
WWUS53 KLSX 102003
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
203 PM CST Tue Nov 10 2020
ILC001-009-149-102045-
/O.CON.KLSX.SV.W.0152.000000T0000Z-201110T2045Z/
Pike IL-Adams IL-Brown IL-
203 PM CST Tue Nov 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR NORTHERN PIKE...EASTERN ADAMS AND BROWN COUNTIES IN WEST CENTRAL
ILLINOIS...
At 202 PM CST, severe thunderstorms were located along a line
extending from near Augusta to 6 miles east of Frankford, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mount Sterling, Barry, Griggsville, Camp Point, Clayton, Golden,
Beverly, Buckhorn, La Grange, Kingston, Liberty, Versailles,
Richfield, Perry, New Canton, Kinderhook, Baylis, Chambersburg, New
Salem and Mound Station.
This also includes Siloam Springs State Park.
This includes Interstate 72 near exit 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4019 9091 4011 9091 4010 9070 4009 9070
4008 9067 4005 9068 4002 9063 4003 9061
4001 9062 4000 9060 3998 9060 3998 9051
3992 9054 3988 9058 3983 9057 3979 9060
3973 9063 3960 9118 3961 9119 4020 9112
TIME...MOT...LOC 2002Z 246DEG 46KT 4026 9084 3947 9120
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
MRM056
WWUS53 KLSX 102018
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
218 PM CST Tue Nov 10 2020
ILC001-009-149-102045-
/O.CON.KLSX.SV.W.0152.000000T0000Z-201110T2045Z/
Pike IL-Adams IL-Brown IL-
218 PM CST Tue Nov 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR NORTHERN PIKE...SOUTHEASTERN ADAMS AND BROWN COUNTIES IN WEST
CENTRAL ILLINOIS...
At 216 PM CST, severe thunderstorms were located along a line
extending from near Industry to near Atlas, moving northeast at 60
mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement reported 12 inch diameter tree across the
road 1 to 2 miles south of Hannibal, Missouri. A semi-truck
flipped over along I-172 in Adams County, Illinois.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mount Sterling, Barry, Griggsville, Clayton, Beverly, Buckhorn, La
Grange, Kingston, Versailles, Richfield, Perry, New Canton,
Kinderhook, Baylis, Chambersburg, New Salem, Mound Station, Ripley,
Kellerville and Fishhook.
This also includes Siloam Springs State Park.
This includes Interstate 72 near exit 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4019 9091 4011 9091 4010 9070 4009 9070
4008 9067 4005 9068 4002 9063 4003 9061
4001 9062 4000 9060 3998 9060 3998 9051
3992 9054 3988 9058 3983 9057 3979 9060
3973 9063 3960 9118 3961 9119 3977 9117
TIME...MOT...LOC 2016Z 230DEG 52KT 4033 9068 3955 9103
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
MRM550
WWUS53 KLSX 102030
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
230 PM CST Tue Nov 10 2020
ILC001-102039-
/O.CAN.KLSX.SV.W.0152.000000T0000Z-201110T2045Z/
Adams IL-
230 PM CST Tue Nov 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area.Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 600 PM CST for
west central Illinois.
LAT...LON 4010 9070 4008 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3998 9051 3992 9054 3988 9058
3986 9058 3983 9057 3973 9063 3965 9099
3976 9091 4011 9091
TIME...MOT...LOC 2029Z 228DEG 54KT 4046 9050 3968 9085
$$
ILC009-149-102045-
/O.CON.KLSX.SV.W.0152.000000T0000Z-201110T2045Z/
Pike IL-Brown IL-
230 PM CST Tue Nov 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR NORTHEASTERN PIKE AND BROWN COUNTIES IN WEST CENTRAL ILLINOIS...
At 229 PM CST, severe thunderstorms were located along a line
extending from near Adair to near Pittsfield, moving northeast at 60
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mount Sterling, Griggsville, Buckhorn, La Grange, Versailles, Perry,
Baylis, Chambersburg, New Salem, Mound Station, Ripley, Fishhook and
Coopertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 4010 9070 4008 9070 4008 9067 4005 9068
4002 9063 4003 9061 4001 9062 4000 9060
3998 9060 3998 9051 3992 9054 3988 9058
3986 9058 3983 9057 3973 9063 3965 9099
3976 9091 4011 9091
TIME...MOT...LOC 2029Z 228DEG 54KT 4046 9050 3968 9085
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 11:55 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Nov 10, 11:55 AM CST, 1 hour 50 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1155 AM CST Tue Nov 10 2020
.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 253 AM CST Tue Nov 10 2020
A cold front will push through the area today, resulting in
showers and thunderstorms. The main concern will be the potential
that a few storms become strong to severe this afternoon into the
early evening period.
Surface analysis continues to show southerly flow well-establish
along and well ahead of the cold front. Latest analysis depicts
the boundary running from eastern Iowa southwestward through
northwest Missouri. Plenty of warmth and moisture is being ejected
northward within the southerly flow. Surface dewpoints are
largely in the lower 60s with temperatures ranging from the mid to
upper 60s across the forecast area. The put the magnitude of
warmth in perspective, average highs for this time of the year
are right around 60 degrees with lows in the upper 30s to lower
40s.
Provided the ample warmth and moisture, it would peak interest in
severe potential with the frontal passage. SPC does have marginal
and slight risk areas covering sections of the CWA, which accounts
for this potential. There are a couple of limiting factors that
may help to mitigate the magnitude of the threat. As seen on IR
satellite, there is plenty of cloud cover running ahead of the
front. This should help stave off any high end instability, which
current HREF runs show to be in the ballpark of 500 to 750 J/kg
with little to no probabilities for 1000 J/kg or greater. In
addition to this, the bulk of upper level support is well north
and west as the upper trough takes on a negative tilt over Iowa
into the Dakotas. This draw the surface low through eastern Iowa,
where the potential for severe weather is likely to be maximized.
Closer to the surface low is where winds will be slightly backed
at the surface, offering some potential for a brief, weak tornado.
This is consequently where a slight risk covers sections of
northeast Missouri into west central Illinois.
As we work our way south along the frontal boundary, winds
become increasingly parallel to the boundary and unidirectional
with height. This signals a likelihood that any initial
thunderstorm development over central Missouri will quickly become
linear. Mid-level winds continue to ramps up through the
afternoon, especially along and ahead of the boundary with 30-35
knot winds only 500 feet off the surface, reaching 40-45 knots
around 1500 feet. Therefore, mixing ahead of the front will result
in gusts that exceed 40 mph over northern sections of the forecast
area, resulting in a wind advisory from 18z through 00z this
afternoon.
As the front approaches, any convective activity could easily
pull down winds aloft, which exceed 50 knots just below 5000
feet. Damaging winds are expected to be the primary threat with
any storms that develop this afternoon, especially with any
bowing line segments. The boundary tracks from central Missouri at
around 18z, then approaches the Mississippi River around 00z. Any
diurnal instability we do tap into should wane as the front move
through the Illinois counties between 00z and 02z.
Expect much cooler and drier air to move in behind the front.
Higher dewpoints will quickly be shunted southeast overnight.
Temperatures fall into the 30s for much of the area under clearing
skies. Though we will remain clear with plenty of sunshine
Wednesday, highs will only make it back into the 50s, much closer
to seasonal norms.
Maples
.LONG TERM... (Wednesday Night through Monday)
Issued at 253 AM CST Tue Nov 10 2020
An upper longwave trough will be positioned over the central
sections of the CONUS with surface high pressure building into the
region late Wednesday into Thursday. A weak, quick moving system
passes well to our northwest, as another surface high builds in
for Friday. This should keep the area dry and tame through the end
of the work week with near normal temperatures.
The upper trough progresses east with modest ridging over the
eastern CONUS. The next chance of rain is expected to approach the
region late Friday into Saturday. The axis to an upper level
trough swings east through the central plains as a surface low is
drawn northeast in the area from the southern plains. Ensemble
guidance show quite a bit of spread with many of the members
clustered at or below a half inch of precipitation over southeast
Missouri and southwest Illinois with amounts increasing under the
better lift to the west. Deterministic guidance shows quite a bit
of spread in solutions, but nonetheless, it could be a beneficial
rainfall for the area.
The system moves out by Sunday, providing drier and cooler weather
to end the period.
Maples
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1155 AM CST Tue Nov 10 2020
The main focus for this period will be a frontal passage and
associated rain and thunderstorms. Currently, this front and storms
are in central MO pushing eastward. The line of storms and trailing
rain is fairly narrow, so storm and rain impacts to terminals will
last only a few hours. Additionally, behind this line of storms and
front, winds will continue to be gusty but shift to out of the west
northwest. Wind gusts will diminish late this evening into the
overnight hours.
As for the timing of these impacts, the front and associated storms
will reach KCOU early this afternoon followed by KUIN. For KSUS,
KSTL, and KCPS, the front and associated storms will reach these
terminals later this evening. Guidance has been consistent with
timing, but storm behavior during the afternoon may change the
timing slightly from what is currently in the TAFs. VFR flight
conditions are anticipated to settle in at all terminals behind the
frontal passage.
Elmore
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST this evening for Knox MO-Lewis MO-
Marion MO-Shelby MO.
IL...Wind Advisory until 6 PM CST this evening for Adams IL-Brown IL-
Greene IL-Macoupin IL-Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Nov 10, 4:04 AM CST, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 404 AM CST Tue Nov 10 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 404 AM CST Tue Nov 10 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely this afternoon into early evening. There is a slight risk for severe thunderstorms over northeast Missouri into west central Illinois. There is a marginal risk from central Missouri into east central Missouri and southwest Illinois. The primary threat will be damaging wind gusts to around 60 mph. A brief, weak tornado cannot be ruled out, especially over northeast Missouri and west central Illinois. Winds could gust between 40 and 45 mph this afternoon over northeast Missouri and west central Illinois. A wind advisory is in effect from 12 p.m. to 6 p.m. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early evening. Maples
In the hours before
Local storm report, Nov 10, 1:10 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
110 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST 4 NE ASHLAND 38.82N 92.22W
11/10/2020 M51 MPH BOONE MO ASOS
&&
MABLocal storm report, Nov 10, 1:17 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
117 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND GST 2 ENE JEFFERSON CITY 38.59N 92.16W
11/10/2020 M54 MPH CALLAWAY MO ASOS
&&
JPGLocal storm report, Nov 10, 1:18 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
118 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM TSTM WND GST 3 NNE ASHLAND 38.81N 92.22W
11/10/2020 M52 MPH BOONE MO ASOS
&&
JPGLocal storm report, Nov 10, 1:31 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
131 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL 3 SW LIMA 40.14N 91.41W
11/10/2020 M1.00 INCH ADAMS IL EMERGENCY MNGR
&&
BRITTLocal storm report, Nov 10, 1:32 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
132 PM CST TUE NOV 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM TSTM WND GST 1 SSE MONROE CITY 39.63N 91.73W
11/10/2020 M50 MPH MONROE MO MESONET
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:56 AM CST | Wind Advisory | LSX | Adams, Brown, Greene, Macoupin, Montgomery, Pike | 12 hr |
| Nov 10, 1:07 PM CST | Severe Thunderstorm Warning | LSX | Adams, Pike | 53 min |
| Nov 10, 2:21 PM CST | Severe Thunderstorm Warning | LSX | Pike | 39 min |
| Nov 10, 2:44 PM CST | Severe Thunderstorm Warning | LSX | Brown, Pike | 13 min |
| Nov 10, 4:08 PM CST | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.